Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 19, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at May 8, 2006, 8:20 PM CDT for Pearl River County, Mississippi. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2006, 8:20 PM CDT (01:20 UTC)
- Expired
- May 8, 2006, 9:00 PM CDT
- In force
- 40 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Pearl River County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 8:26 PM CDT | HAIL 0.75 | 7 Se Poplarville, MS | |
| May 8, 8:30 PM CDT | TSTM WND DMG | Crossroads, MS | TRAILER ROOF TAKEN OFF |
| May 8, 8:30 PM CDT | TSTM WND DMG | Crossroads, MS | POSSIBLE TORNADO RIPPED THE ROOF OFF A TRAILER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 7:56 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2016 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 090120
TORLIX
MSC109-090200-
/O.NEW.KLIX.TO.W.0019.060509T0120Z-060509T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
820 PM CDT MON MAY 8 2006
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITY OF POPLARVILLE
* UNTIL 900 PM CDT
* AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
CROSSROADS...MOVING SOUTHEAST AT 20 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
MCNEIL BY 845 PM CDT
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3093 8973 3071 8981 3053 8956 3067 8955
3075 8937 3083 8938
$$
8What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at May 8, 2:26 PM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, May 8, 2:26 PM CDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 226 PM CDT MON MAY 8 2006 .DISCUSSION... EARLY THIS AFTERNOON THE FRONTAL BOUNDARY ACROSS THE AREA HAD MOSTLY DISSIPATED WITH SOUTHERLY FLOW SPREADING ACROSS THE PCWA AND DEW POINTS NEARING 70F IN THE NORTHERN PORTIONS OF OUR AREA. CONVECTION HAD NOT YET DEVELOPED ... BUT HAS BEGUN TO THE EAST. THERE REMAINS A CHANCE OF THUNDERSTORMS FOR THE REMAINDER OF THE AFTERNOON INTO THE EARLY EVENING HOURS AS THE CAP WEAKENS. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AND WEDNESDAY AS SHORTWAVES MOVE ACROSS THE AREA IN ADVANCE OF THE COLD FRONT. THE FRONT SHOULD PUSH THROUGH ON THURSDAY...FOLLOWED BY HIGH PRESSURE DRY WEATHER THROUGH SATURDAY. THE NEXT CHANCE FOR RAIN WILL BE ON SUNDAY AS THE HIGH PRESSURE SHIFTS EASTWARD AND SHORTWAVES EMBEDDED WITHIN THE NORTHWEST FLOW MOVE ACROSS OUR AREA. && .PRELIMINARY POINT TEMPS/POPS... MCB 67 88 70 87 / 20 30 20 40 BTR 68 88 70 88 / 20 30 20 40 MSY 71 88 72 88 / 20 30 20 40 GPT 70 86 72 86 / 20 30 20 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 25
Hazardous weather outlook, May 8, 11:00 AM CDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT MON MAY 8 2006 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-091230- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT MON MAY 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON. A FEW STORMS MAY BE STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR DAMAGING WIND GUSTS AND SMALL HAIL. THUNDERSTORMS ARE EXPECTED TO BECOME MORE ISOLATED IN COVERAGE THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY. A FEW STORMS MAY BE STRONG TO LOCALLY SEVERE. ISOLATED THUNDERSTORMS ARE POSSIBLE AGAIN ON SUNDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, May 8, 6:43 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 643 PM CDT MON MAY 8 2006 LAZ040-090016- ST TAMMANY- 643 PM CDT MON MAY 8 2006 ...STRONG THUNDERSTORM OVER SOUTHEAST ST TAMMANY PARISH... AT 630 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EDEN ISLE AND EAST LAKE PONTCHARTRAIN. A FEW MOTORISTS REPORTED PEA SIZED HAIL ON THE TWIN SPAN APPROACHING THE NORTHSHORE. THIS STORM WILL CONTINUE TO MOVE EAST AT 15 MPH. IN ADDITION...GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED JUST SOUTH OF SLIDELL THROUGH 715 PM. PERSONS IN AND AROUND THE MENTIONED AREAS SHOULD CONTINUE TO MONITOR THE LATEST WEATHER INFORMATION IN CASE WARNINGS ARE ISSUED FOR THIS STORM. 18
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:33 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 57 min |
| May 8, 7:44 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 61 min |
| May 8, 8:45 PM CDT | Tornado Warning | LIX | Hancock, Pearl River | 30 min |
| May 8, 9:21 PM CDT | Severe Thunderstorm Warning | LIX | Pike | 24 min |
| May 8, 10:44 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 46 min |
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.